Alert archive / Kentucky / Tornado Warnings in 2026
Tornado Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 15, 2026, 8:08 PM CDT for Graves County, Hickman County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 8:08 PM CDT (01:08 UTC)
- Expired
- Mar 15, 2026, 8:31 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Graves County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 41 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:31 PM CDT, 1 hour 37 minutes earlier. Its key messages:
- There is an enhanced risk of severe storms late this afternoon into this evening, with damaging winds and isolated tornadoes the main anticipated hazards.
- A high wind warning is in effect for portions of southern Illinois and southeast Missouri, with a wind advisory elsewhere. 35-45 mph gusts will be common, with isolated higher wind gusts possible.
- Rain will transition to snow Sunday night into Monday before ending as much colder air plunges across the area. Little to no impactful accumulation is expected, but a light dusting of snowfall on grassy surfaces is possible.
- Winter-like cold temperatures will start the new work week. Lows Monday night will drop into the teens to lower 20's and with a northwest wind will translate to wind chills in the single digits to lower teens.
Area forecast discussion, Mar 15, 6:31 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
631 PM CDT Sun Mar 15 2026
.KEY MESSAGES...
- There is an enhanced risk of severe storms late this afternoon
into this evening, with damaging winds and isolated tornadoes
the main anticipated hazards.
- A high wind warning is in effect for portions of southern
Illinois and southeast Missouri, with a wind advisory
elsewhere. 35-45 mph gusts will be common, with isolated
higher wind gusts possible.
- Rain will transition to snow Sunday night into Monday before
ending as much colder air plunges across the area. Little to
no impactful accumulation is expected, but a light dusting of
snowfall on grassy surfaces is possible.
- Winter-like cold temperatures will start the new work week.
Lows Monday night will drop into the teens to lower 20's and
with a northwest wind will translate to wind chills in the
single digits to lower teens.
&&
.DISCUSSION...
Issued at 1159 AM CDT Sun Mar 15 2026
A large scale trough is digging into the plains early this
afternoon with a 150+ knot upper jet on the upshear side of the
trough axis leading to further amplification. The amplified
pattern is producing increasing southerly flow in the low levels
with NAEFS showing increased V-component wind anomalies. A
992mb surface low is moving into NE KS/SE Iowa early this
afternoon with a cold front that extends into southwest
Missouri. Southerly flow will continue this afternoon with winds
gusting to 40+ mph ahead of and behind the cold front. Some
areas have gusted to between 50-60 mph where a high wind warning
has been issued into the early afternoon. A wind advisory
remains in effect for the entire area until 12Z Monday. It is
possible the high wind warning may need to be expanding in area
and time and we will continue to monitor.
An 18z sounding from SGF shows the cap lifting and eroding indicating
the dynamic lift and moistening taking place to our west.
Moisture advection has led to dewpoints in the low to mid 50s as
of this writing. Continued moisture advection will occur ahead
of a cold front with surface dewpoints expected to increase into
the upper 50s to near 60 degrees. A majority of the CAMs are
now showing dewpoints reaching the lower 60s immediately along
and ahead of the front. Higher dewpoints have resulted in
modeled thermodynamic fields a bit higher than previous runs
with MLCAPE values now near 500 Joules or higher. Shear remains
exceptional with very strong wind magnitudes throughout the
column. A broad area of 50+ knot 0-6km shear will be in place,
with 0-1km shear 30-40 knots. Ingredients are certainly in place
for an active severe weather event with the entire Quad State
in an enhanced risk. The expected evolution is development of
storms occurring across Missouri and quickly consolidating into
a line as its moves across the Quad State. Guidance remains in
good agreement on timing, with little change from earlier
forecasts. Some CAMs show isolated development out ahead of the
front and it remains to be seen how intense this activity will
be. The thinking is that it may struggle given the capping
inversion with the more intense updrafts along the front.
Widespread damaging winds will remain the greater threat with
winds of 60-70 mph. QLCS tornadoes will also remain a threat
(some even strong) given the very strong low level shear. LCL
heights are a bit high owing to the larger dewpoint depressions
across the boundary layer and it remains to be seen how this
impacts the tornado risk going forward. It may be just enough to
keep us from seeing a higher end event on the tornado side of
things.
The front will be quick to move through, with temperatures
quickly falling behind it. By 12z 850mb temperatures will have
fallen to between -10 and -14C. Some moisture on the back end of
the system may fall as light snow on Monday, mainly across the
north and east. Still expecting this to be non-impactful with
any light accumulations mostly on grassy surfaces. The more
impactful story will be the cold temperatures. Highs on Monday
will remain in the 30s with lows dropping into teens. Brisk
northwest winds will keep wind chills in the 20s during the day
Monday and fall into the single digits to teens by Tuesday
morning. Gradual warming occurs Tuesday and Wednesday and by
Thursday temperatures will be back into the 70s. A disturbance
may bring a chance for light precipitation Tuesday night into
early Wednesday but amounts will be light. Much nicer weather
carries from Thursday into the weekend with highs in the 70s.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 624 PM CDT Sun Mar 15 2026
Line of convection along a cold front is moving into southeast
Missouri now and will continue to advance east across the rest
of the terminals over the next few hours. The front and
convection will bring cig/visby restrictions with it. Behind the
front, strong northwest winds will continue behind the front
through the rest of the period tonight into Monday.
Additionally, MVFR cigs will remain behind the front through
much of the day.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Warning until 9 PM CDT this evening for ILZ075>078-
080>094.
MO...High Wind Warning until 9 PM CDT this evening for MOZ076-086-
087-110>112-114.
Wind Advisory until 7 AM CDT Monday for MOZ100-107>109.
IN...High Wind Warning until 9 PM CDT this evening for INZ081-085-
086.
Wind Advisory until 7 AM CDT /8 AM EDT/ Monday for INZ082-087-
088.
KY...High Wind Warning until 9 PM CDT this evening for KYZ001>015-
018.
Wind Advisory until 7 AM CDT Monday for KYZ016-017-019>022.
&&Hazardous weather outlook, Mar 15, 1:43 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 143 PM CDT Sun Mar 15 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161845- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 143 PM CDT Sun Mar 15 2026 /243 PM EDT Sun Mar 15 2026/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight An enhanced risk of severe storms is in effect for later this afternoon and evening, with damaging winds and isolated tornadoes the main hazards. Winds outside of thunderstorm activity will be strong this afternoon ahead of and behind the front. A high wind warning and wind advisory has been issued for portions of the area. Refer to those products for additional information. Rain may change to snow overnight before ending, and a light dusting of snowfall, mainly on grassy surfaces, is possible. River flooding continues, reference the warnings and statements for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winter-like cold will start the new work week, with the coldest air coming with lows in the teens Monday night. Wind chills at daybreak Tuesday will be in the single digits to lower teens as a result. For continued river flooding at some locations, reference the warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or damage to the National Weather Service.
In the hours before
Local storm report, Mar 15, 6:53 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
653 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 3 WNW Lodi 37.27N 90.50W
03/15/2026 Wayne MO Public
Multiple trees downed near Sam A Baker State
Park.
&&
ATLLocal storm report, Mar 15, 7:23 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
723 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Tstm Wnd Gst Cambria 37.78N 89.11W
03/15/2026 E65 MPH Williamson IL Public
Multiple reports of winds estimated to
60-65mph in and just west of Cambria.
&&
ATLLocal storm report, Mar 15, 7:35 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
735 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 NNW Carbondale 37.74N 89.23W
03/15/2026 Jackson IL Emergency Mngr
Several trees down and power outages across
Jackson County.
&&
ATLLocal storm report, Mar 15, 7:37 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
737 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 NW Carbondale 37.74N 89.23W
03/15/2026 Jackson IL Public
Many shingles ripped from a house. Time
estimated based on radar.
&&
ATLLocal storm report, Mar 15, 7:39 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
739 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 2 WSW Sedgewickville 37.50N 89.94W
03/15/2026 Bollinger MO Emergency Mngr
County Road 216 blocked by trees and County
Road 218 blocked by a shed. Time estimated
by radar.
&&Local storm report, Mar 15, 7:51 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
751 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Tstm Wnd Dmg 1 W Marion 37.73N 88.95W
03/15/2026 Williamson IL Public
Roof damage to a structure, with winds
estimated at 60+ mph.
&&
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 44 min |
| Mar 15, 7:18 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, McCracken | 42 min |
| Mar 15, 7:20 PM CDT | Tornado Warning | PAH | Carlisle, Fulton, Hickman | 55 min |
| Mar 15, 7:36 PM CDT | Tornado Warning | PAH | Ballard, McCracken | 39 min |
| Mar 15, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 47 min |
| Mar 15, 7:56 PM CDT | Tornado Warning | PAH | Ballard, Livingston, McCracken, Marshall | 28 min |
| Mar 15, 8:20 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 40 min |
| Mar 15, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 53 min |
| Mar 15, 8:46 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 29 min |
| Mar 15, 9:03 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 57 min |
| Mar 15, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 52 min |
| Mar 15, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg, Webster | 56 min |
| Mar 15, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 35 min |
| Mar 15, 9:37 PM CDT | Tornado Warning | PAH | Christian, Todd | 24 min |
| Mar 15, 7:04 PM CDT | Tornado Warning | PAH | Union | 26 min |
| Mar 15, 7:15 PM CDT | Tornado Warning | PAH | Franklin, Williamson | 30 min |
| Mar 15, 7:34 PM CDT | Tornado Warning | PAH | Johnson, Pulaski, Union | 15 min |
| Mar 15, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 46 min |
Nearby
Tornado Warnings in Kentucky, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.